Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS Jackson, KY

August 2, 2014Floyd County, Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 2, 2014, 5:26 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 5:26 PM EDT (21:26 UTC)
Expired
Aug 2, 2014, 8:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:00 PM EDTFLASH FLOOD2 Nne Harold, KYFLASH FLOODING OCCURRED ON MARE CREEK ROAD. REPORT FROM PHOTOS SUBMITTED TO WYMT FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WGUS53 KJKL 022126
FFWJKL
KYC071-195-030030-
/O.NEW.KJKL.FF.W.0020.140802T2126Z-140803T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 830 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES INDICATE THAT UP TO 2 INCHES OF RAIN  
  HAS FALLEN OVER PORTIONS OF THE AREA DURING THE PAST HOUR. AN      
  ADDITIONAL 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED BETWEEN       
  BETWEEN 5:30 AND 6:30 PM EDT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALUBA...BETSY LAYNE...BLUE MOON...BOLDMAN...COAL RUN...DANA...
  GRETHEL...GULNARE...HAROLD...HONAKER...JUSTELL...META...OSBORN     
  AND ZEBULON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3768 8252 3751 8234 3746 8265 3754 8273

$$

RAY
2 follow-up statements
406 
WGUS73 KJKL 022149
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
549 PM EDT SAT AUG 2 2014

KYC071-195-030030-
/O.CON.KJKL.FF.W.0020.000000T0000Z-140803T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-FLOYD KY-
549 PM EDT SAT AUG 2 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FLOYD AND
NORTHWESTERN PIKE COUNTIES UNTIL 830 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS THAT PRODUCED VERY HEAVY RAIN ARE MOVING OUT OF THE 
AREA...AFTER PRODUCING AS MUCH AS 2.5 INCHES OF RAINFALL. HOWEVER... 
LIGHT RAIN WILL CONTINUE TO FALL FOR ANOTHER HOUR.

EXCESSIVE RUNOFF FROM THE RECENT HEAVY RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH 
FLOODING INCLUDE...ALUBA...BETSY LAYNE...BLUE MOON...BOLDMAN...COAL 
RUN...DANA...GRETHEL...GULNARE...HAROLD...HONAKER...JUSTELL...META...
OSBORN AND ZEBULON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3768 8252 3751 8234 3746 8265 3754 8273

$$

RAY
520 
WGUS73 KJKL 022302
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT SAT AUG 2 2014

KYC071-195-022317-
/O.CAN.KJKL.FF.W.0020.000000T0000Z-140803T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-FLOYD KY-
702 PM EDT SAT AUG 2 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL FLOYD
AND NORTHWESTERN PIKE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3768 8252 3751 8234 3746 8265 3754 8273

$$

RAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:03 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 2, 4:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT SAT AUG 2 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 301 PM EDT SAT AUG 2 2014

THE HRRR MODEL SEEMED TO HAVE THE BEST HANDLE ON THE SHOWER AND STORM
ACTIVITY THAT HAS BEEN ONGOING ACROSS EASTERN KENTUCKY FOR THE PAST
FEW HOURS. THEREFORE...THE HRRR SOLUTION WAS USED TO CREATE THE NEW
FORECAST PRECIPITATION PROBABILITIES FOR THE AREA FOR THE REST OF
THIS AFTERNOON THROUGH 2Z THIS EVENING. AFTER 2Z TONIGHT...THE NAM12
MODEL WAS USED. SHOWERS AND STORMS ARE EXPECTED TO PERSIST THROUGH
ROUGHLY 2Z THIS EVENING...WITH THE PEAK ACTIVITY OCCURRING DURING
PEAK HEATING HOURS THIS AFTERNOON. A SHORTWAVE TROUGH INTERACTING
WITH LIMITED LOW LEVEL MOISTURE IS THE DRIVING FORCE FOR
PRECIPITATION THIS AFTERNOON...AND WILL BE UNTIL THE TROUGH MOVES
EAST OF THE AREA EARLY THIS EVENING. SOME OF THE STORMS THIS
AFTERNOON HAVE BEEN A BIT STRONG AND CAPABLE OF PRODUCING SMALL
HAIL...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 30 MPH. AFTER
THIS EVENING...HIGH PRESSURE WILL SETTLE OVER THE AREA...ALLOWING FOR
A DRIER AND SLIGHTLY WARMER PATTERN. HIGHS ON SUNDAY ARE EXPECTED TO
RISE INTO THE LOW TO MID 80S UNDER AMPLE SUNSHINE AND LIGHT WINDS.
LOWS THE NEXT COUPLE OF NIGHTS WILL BOTTOM OUT AROUND 60...WHICH IS
A BIT BELOW NORMAL FOR THIS TIME OF YEAR. THE WEATHER RELATED ISSUED
TO LOOK OVERNIGHT WILL BE FOG FORMATION. FOG WILL BE POSSIBLE IN OUR
RIVER VALLEYS OVERNIGHT. THE MAIN QUESTION WILL BE THE EXTENT AND
DENSITY OF FOG THAT FORMS WHERE PRECIPITATION HAS ALREADY OCCURRED
TODAY. THE OTHER FACTOR INVOLVED WITH THE FOG WILL BE THE AMOUNT OF
CLOUD COVER THAT PERSISTS OVERNIGHT. IF THE CLOUDS CLEAR OUT MORE
QUICKLY THEN FOG FORMATION WILL BE FAVORED...PARTICULARLY FOR
LOCATIONS WHERE IT RAINED TODAY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 403 PM EDT SAT AUG 2 2014

THE MODELS REMAIN IN DECENT AGREEMENT WITH THE LONG WAVE PATTERN
THROUGH NEXT WEEKEND. OVERALL...THE FLOW LOOKS TO FLATTEN OUT ACROSS
THE MISSISSIPPI VALLEY...WITH THE DEEPER AND PERSISTENT TROUGHING
BECOMING MORE CONFINED TO THE NORTHEASTERN CONUS.

FOR EASTERN KENTUCKY...DRY WEATHER WILL HANG IN THROUGH
TUESDAY...BEFORE A COLD FRONT SAGS SOUTHEAST AND EVENTUALLY STALLS
ACROSS OUR VICINITY. DAILY CHANCES OF SCATTERED SHOWERS AND
THUNDERSTORMS WILL REIGN FROM TUESDAY NIGHT THROUGH NEXT WEEKEND.
STAYED CLOSE TO THE BLENDED GUIDANCE...ALTHOUGH DID UNDERCUT A BIT IN
THE POPS FURTHER OUT GIVEN THE LOW CONFIDENCE IN TRYING TO NAIL DOWN
SMALLER SCALE FEATURES. TEMPERATURES WILL AVERAGE NEAR NORMAL THROUGH
THE PERIOD AS WELL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1 PM EDT SAT AUG 2 2014

THE PRIMARY CONCERN FOR GENERAL AVIATORS WILL BE SHOWER AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING ACROSS EASTERN
KENTUCKY. IN GENERAL...VFR CONDITIONS WILL PREVAIL AT THE TAF SITES
THROUGH AROUND 5Z TONIGHT. THE EXCEPTION WILL BE WHENEVER A SHOWER OR
STORM DIRECTLY AFFECTS ONE OF THE AIRPORTS. THE STRONG SHOWERS OR
STORMS COULD PRODUCE MVFR TO IFR CONDITIONS DEPENDING ON HOW INTENSE
THE WINDS AND RAINFALL ARE WITH EACH STORM. THE SHOWERS AND STORMS
ARE EXPECTED TO PERSIST THROUGH AROUND 0Z THIS EVENING...BEFORE
DISSIPATING DUE TO LOSS OF DAYTIME HEATING. OVERNIGHT...THERE IS A
CHANCE OF FOR FORMATION...PARTICULARLY AT JKL AND LOZ WHERE RAINFALL
IS EXPECTED TO OCCUR TODAY OR OCCURRED LAST NIGHT. AT THIS TIME FOG
POTENTIAL WILL BE STRONGLY CONNECTED TO ANY RAINFALL THAT OCCURS
TODAY. IF JKL SEES ANY RAIN TODAY...WHICH IT LOOKS LIKE WE
WILL...THERE IS AN OUTSIDE CHANCE OF IFR CONDITIONS FROM FOG BETWEEN
8 AND 12Z ON SUNDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...AR
Hazardous weather outlook, Aug 2, 9:51 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EDT SAT AUG 2 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031700-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
951 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE
STORMS MAY BE STRONG WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JJ/AR

In the hours before

Special weather statement, Aug 2, 3:10 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EDT SAT AUG 2 2014

KYZ050-060-021930-
MENIFEE-MONTGOMERY-
310 PM EDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES THROUGH
330 PM EDT SATURDAY AFTERNOON...

   WEST CENTRAL MENIFEE AND
   SOUTHEASTERN MONTGOMERY.

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LUCKY STOP...
OR 10 MILES SOUTHEAST OF MOUNT STERLING...MOVING EAST AT 15 MPH.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...CEDAR GROVES AROUND 315 PM EDT...AND CORNWELL AROUND
325 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING...AND THE POSSIBILITY OF HAIL UP TO
PENNY SIZE.

HAL
Special weather statement, Aug 2, 3:18 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT SAT AUG 2 2014

KYZ104-106-021945-
ELLIOTT-MORGAN-
318 PM EDT SAT AUG 2 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT SATURDAY AFTERNOON...

   EAST CENTRAL MORGAN AND
   SOUTH CENTRAL ELLIOTT.

AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STEELE...OR 6
MILES SOUTH OF SANDY HOOK...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...JEPTHA AROUND 330 PM EDT...SILVERHILL AROUND 335 PM EDT...AND
MIMA AROUND 340 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF UP TO
40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO NICKEL SIZE.

HAL
Special weather statement, Aug 2, 3:44 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT SAT AUG 2 2014

KYZ106-107-022015-
JOHNSON-MORGAN-
344 PM EDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES THROUGH
415 PM EDT SATURDAY AFTERNOON...

   WESTERN JOHNSON AND
   EAST CENTRAL MORGAN.

AT 343 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RELIEF...OR 9
MILES SOUTHWEST OF BLAINE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WIN AROUND
350 PM EDT...FLATGAP AROUND 355 PM EDT...KERZ AROUND 400 PM EDT...
CHANDLERVILLE AROUND 405 PM EDT...BARNETTS CREEK AROUND 410 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF UP TO
40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO NICKEL SIZE IN THESE
AREAS.

HAL
Special weather statement, Aug 2, 4:07 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT SAT AUG 2 2014

KYZ112-022030-
BREATHITT-
407 PM EDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BREATHITT COUNTY
THROUGH 430 PM EDT SATURDAY AFTERNOON...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK...
OR 7 MILES EAST OF BOONEVILLE...MOVING EAST AT 10 MPH.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...GUERRANT AROUND 410 PM EDT...TURKEY AROUND 415 PM EDT...AND
CANOE AROUND 430 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO PENNY SIZE.

HAL
Special weather statement, Aug 2, 4:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT SAT AUG 2 2014

KYZ112-022045-
BREATHITT-
412 PM EDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTY THROUGH
445 PM EDT SATURDAY AFTERNOON...

   EASTERN BREATHITT.

AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOCTOR...OR
NEAR JACKSON...MOVING EAST AT 15 MPH.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...WILSTACY AROUND 415 PM EDT...SIKES AROUND 420 PM EDT...WELLS
FORK AROUND 430 PM EDT...AND LUNAH AROUND 435 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF UP TO
40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO NICKEL SIZE IN THESE
AREAS.

HAL
Special weather statement, Aug 2, 4:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT SAT AUG 2 2014

KYZ110-120-022130-
PIKE-FLOYD-
458 PM EDT SAT AUG 2 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES
THROUGH 530 PM EDT THIS AFTERNOON...

   NORTHWESTERN PIKE AND
   EAST CENTRAL FLOYD.

AT 456 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GULNARE TO MINNIE...OR ALONG A LINE EXTENDING FROM 12
MILES EAST OF PRESTONSBURG TO 14 MILES WEST OF PIKEVILLE...MOVING
EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JARAD AROUND
505 PM EDT...GRETHEL AROUND 510 PM EDT...PISO AROUND 515 PM EDT...
VARNEY AROUND 520 PM EDT...GALVESTON AROUND 525 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF UP TO
40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO PENNY SIZE IN THESE
AREAS.

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:29 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Wolfe2 hr
Aug 1, 9:37 PM EDTFlash Flood WarningJKLLee3 hr
Aug 1, 10:15 PM EDTAreal Flood AdvisoryJKLBreathitt, Wolfe2 hr
Aug 1, 10:24 PM EDTFlash Flood WarningJKLBreathitt, Wolfe3 hr
Aug 2, 5:11 PM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike79 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.